Alert archive / Pennsylvania / Flash Flood Warnings in 2020
Flash Flood Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 11, 2020, 6:20 AM EDT for Pike County, Wayne County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2020, 6:20 AM EDT (10:20 UTC)
- Expired
- Jun 11, 2020, 9:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pike County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 109 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
447
WGUS51 KBGM 111020
FFWBGM
PAC103-127-111315-
/O.NEW.KBGM.FF.W.0003.200611T1020Z-200611T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
620 AM EDT Thu Jun 11 2020
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Southern Wayne County in northeastern Pennsylvania...
Northwestern Pike County in northeastern Pennsylvania...
* Until 915 AM EDT.
* At 619 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Lackawaxen, Blooming Grove, Paupack, Sterling, Hawley, Greentown,
Ledgerdale, Tresslarville, Angels and Lake Ariel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4126 7544 4144 7545 4151 7533 4160 7508
4154 7502 4151 7500 4150 7499 4148 7499
4136 7509 4131 7524 4124 7536 4123 7550
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
HLC1 follow-up statement
414
WGUS71 KBGM 111308
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
908 AM EDT Thu Jun 11 2020
PAC103-127-111318-
/O.EXP.KBGM.FF.W.0003.000000T0000Z-200611T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne PA-Pike PA-
908 AM EDT Thu Jun 11 2020
...THE FLASH FLOOD WARNING FOR SOUTHERN WAYNE AND NORTHWESTERN PIKE
COUNTIES WILL EXPIRE AT 915 AM EDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat.
LAT...LON 4126 7544 4144 7545 4151 7533 4160 7508
4154 7502 4151 7500 4150 7499 4148 7499
4136 7509 4131 7524 4124 7536 4123 7550
$$
TACWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:27 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 11, 3:27 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 327 AM EDT Thu Jun 11 2020 .SYNOPSIS... A cold front will finish passing through the area this morning, eventually taking showers and scattered thunderstorms away with it. Milder and drier air will overspread the region behind the front this afternoon. Another front will drop through on Friday, with perhaps an isolated shower, but its main impact on our weather will be cooler temperatures to start off the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 2 AM Update... Warm and very moist south-southwest flow before dawn, will give way to cold frontal passage early today, bringing drier and milder air as well as an eventual end to showers and thunder. Main concern is that locally heavy rainfall and strong gusts could still occur in the convective cells early this morning. For now, we remain just ahead of the front with embedded shortwaves causing clusters of convection containing downpours in Northeast PA and mainly along/southeast of Interstate 88 in Central NY. Precipitable water in the pre-frontal air mass is around or slightly in excess of 2 inches, and thus rainfall has been very efficient within the storms. We will continue to monitor for heavy rainfall; overall our ground is well set to take in this rain without flooding. However, where training occurs localized issues such as poor drainage flooding/ponding on roads is possible. Meanwhile, a pre-frontal trough which used to have well organized convection, has lost much of its energy due to nocturnal timing. That trough as of 2 AM is just reaching our western zones, and will sweep west-to-east by mid morning. That, and the actual cold front just behind it which will clear the area by midday, could still muster up thin lines of showers and/or thunder. There actually is a decent amount of shear, to the tune of around 30-40 knots in the 3-6km layer, despite the waning instability. Any convective cells could still manage locally strong gusts this morning. The air mass will undergo noticeable change today with dewpoints crashing into the 50s this afternoon as westerly winds gust 15-25 mph. Some lower elevations could still manage 80 degrees for highs, but most areas will be in the 70s. Cool air advection continues tonight with a generally clear sky and lows in 50s. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... 330 AM Update... Weak surface ridging will allow for a period of mainly dry weather for Friday, as temperatures starting in the 50s peak in the 70s to lower 80s. However, some stray shower activity cannot be ruled out especially across north-central NY as guidance suggests a weak disturbance will graze the area. Otherwise, staying partly cloudy during the daytime hours and into the night. Temperatures drop a few degrees cooler Friday night than on the previous night, with lows in the upper 40s to lower 50s. Saturday is looking like another mainly dry day, as much cooler temperatures peak in the 60s to lower 70s owing to cooler Canadian air pushing in. During the afternoon, a few showers cannot be ruled out as an upper level trough starts to dig into the northeastern US. However, this will have to compete with a fairly dry airmass indicated by forecast soundings, and a ridge trying to build in from Ontario. Little to no precip accumulations are expected with such a dry airmass. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... 330 AM Update... The remainder of the forecast period remains fairly unsettled. Into early Sunday, another lobe of energy swings through the more broad upper level trough, then closes off into a cutoff low as it passes through the Ohio Valley and finally into the mid Atlantic. From this point, models diverge on what to do with this feature. Currently, the GFS keeps it in the Ohio valley through Monday and Tuesday, finally passing into the mid Atlantic by Wednesday night. Meanwhile, the Euro drags this quickly into the Atlantic states Monday, where it spins the rest of the forecast period. At the same time, Canadian high pressure will be trying to push in. The more southerly track would allow for a mainly dry period, while the GFS keeps things a bit more wet. Given the uncertainty, have kept in a chance for showers each day. Otherwise, expecting a slow warming trend as a shift to southeasterly flow will allow 850 mb temperatures to slowly rise. Temperatures starting in the 40s and lower 50s Sunday morning only look to peak in the 60s and lower 70s. For the rest of the period, overnight lows will be generally in the 50s, with afternoon highs in the 70s and possibly the low 80s across our lower elevations for Wednesday. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... Pre-frontal trough, and then cold front itself, will both carry through the region this morning. Each will contain clusters of showers and perhaps thunder. Details and timing of such will be tricky so watch for amendments; thunder chances are somewhat higher for KAVP-KBGM versus the other terminals. Regardless, both showers and thunder could contain decent southwesterly gusts; in between which some low level wind shear will remain present initially. The frontal passage will also include an MVFR to fuel alternate ceiling for a time, before VFR conditions dominate most of today through this evening as much drier air overspreads the region. Southerly winds ahead of the front - southeast at KRME - will veer westerly around 10-15 knots late morning through afternoon with occasional gusts past 20 knots. Outlook... Late Thursday night through Saturday...Mainly VFR. Saturday night through Monday...Occasional restrictions possible in scattered showers. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MDP NEAR TERM...MDP SHORT TERM...AJG/HLC LONG TERM...HLC AVIATION...MDP
Hazardous weather outlook, Jun 11, 2:39 AM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 239 AM EDT Thu Jun 11 2020 NYZ009-036-037-045-046-056-057-062-PAZ038>040-043-044-047-048-072- 120645- Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Broome- Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 239 AM EDT Thu Jun 11 2020 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Through tonight. Showers and thunderstorms will finish moving through the region by midday. Some thunderstorms this morning may contain locally heavy rainfall, with ponding of water on roadways. Strong gusts of around 40 mph are also possible within some storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ015>018-022>025-044-055-120645- Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Cortland-Tioga- 239 AM EDT Thu Jun 11 2020 This Hazardous Weather Outlook is for central New York. .DAY ONE...Through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 11, 3:48 AM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Binghamton NY
348 AM EDT Thu Jun 11 2020
NYZ044-045-055-056-PAZ038-039-110830-
Chenango NY-Cortland NY-Tioga NY-Broome NY-Susquehanna PA-
Bradford PA-
348 AM EDT Thu Jun 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...BROOME...SOUTHERN
CORTLAND...EASTERN TIOGA...WESTERN CHENANGO...NORTHERN SUSQUEHANNA
AND NORTHEASTERN BRADFORD COUNTIES UNTIL 430 AM EDT...
At 347 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Richford to Apalachin to near
Herrickville. Movement was northeast at 45 mph.
Strong wind gusts will be possible with these storms.
Locations impacted include...
Binghamton, Vestal, Johnson City, Endicott, Norwich, Kirkwood,
Conklin, Maine, Owego and Jackson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4270 7552 4182 7557 4176 7638 4208 7628
4253 7620
TIME...MOT...LOC 0747Z 220DEG 45KT 4237 7615 4209 7618 4179 7633
HLCSpecial weather statement, Jun 11, 4:29 AM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Binghamton NY
429 AM EDT Thu Jun 11 2020
NYZ044>046-056-057-110915-
Otsego NY-Chenango NY-Cortland NY-Broome NY-Delaware NY-
429 AM EDT Thu Jun 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN
OTSEGO...EASTERN BROOME...NORTHWESTERN DELAWARE...EASTERN CORTLAND
AND CHENANGO COUNTIES UNTIL 515 AM EDT...
At 429 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willet to near Nineveh to Kirkwood.
Movement was northeast at 45 mph.
Strong wind gusts will be possible with these storms.
Locations impacted include...
Norwich, Sidney, Guilford, Plymouth, North Norwich, Coventry, Greene,
Oxford, Sherburne and Bainbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4199 7575 4200 7581 4221 7573 4248 7593
4274 7552 4275 7548 4235 7514
TIME...MOT...LOC 0829Z 228DEG 42KT 4245 7584 4224 7569 4204 7577
HLCSpecial weather statement, Jun 11, 5:02 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Binghamton NY
502 AM EDT Thu Jun 11 2020
NYZ056-057-PAZ039-040-044-110945-
Broome NY-Delaware NY-Susquehanna PA-Northern Wayne PA-Lackawanna PA-
502 AM EDT Thu Jun 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHEASTERN
BROOME...SOUTHWESTERN DELAWARE...EASTERN SUSQUEHANNA...NORTH CENTRAL
LACKAWANNA AND NORTHERN WAYNE COUNTIES UNTIL 545 AM EDT...
At 502 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sherman to near Susquehanna to Hop Bottom.
Movement was east at 25 mph.
Strong wind gusts will be possible with these storms.
Locations impacted include...
Jackson, Walton, Clifford, Sanford, Colchester, Susquehanna, Forest
City, Deposit, Susquehanna Depot and Harford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4192 7504 4188 7508 4186 7514 4184 7512
4163 7534 4164 7546 4162 7547 4163 7573
4164 7572 4165 7590 4187 7567 4213 7554
4226 7494
TIME...MOT...LOC 0902Z 263DEG 22KT 4203 7551 4188 7558 4170 7577
HLCSpecial weather statement, Jun 11, 5:49 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Binghamton NY
549 AM EDT Thu Jun 11 2020
NYZ057-PAZ039-040-044-072-111015-
Delaware NY-Southern Wayne PA-Susquehanna PA-Northern Wayne PA-
Lackawanna PA-
549 AM EDT Thu Jun 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN
DELAWARE...SOUTHEASTERN SUSQUEHANNA...NORTHERN LACKAWANNA AND
NORTHERN WAYNE COUNTIES UNTIL 615 AM EDT...
At 548 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Starrucca to near Union Dale to near East
Benton. Movement was northeast at 50 mph.
Strong wind gusts will be possible with these storms.
Locations impacted include...
Carbondale, Archbald, Clarks Summit, Jackson, Clifford, Jermyn,
Forest City, Mayfield, Clarks Green and Waymart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4146 7580 4174 7563 4189 7559 4204 7508
4188 7508 4185 7514 4184 7512 4182 7511
4181 7508 4177 7510 4177 7508 4165 7508
TIME...MOT...LOC 0948Z 230DEG 57KT 4189 7548 4176 7550 4155 7568
HLCSpecial weather statement, Jun 11, 5:55 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Binghamton NY
555 AM EDT Thu Jun 11 2020
NYZ046-057-062-111030-
Otsego NY-Sullivan NY-Delaware NY-
555 AM EDT Thu Jun 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHEASTERN
OTSEGO...EASTERN DELAWARE AND NORTH CENTRAL SULLIVAN COUNTIES UNTIL
630 AM EDT...
At 554 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Milford to near Bovina Center to near
Corbett. Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Rockland, Oneonta, Delhi, Davenport, Roxbury, Worcester, Middlefield,
Maryland, Westville and Kortright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4221 7453 4217 7446 4215 7453 4212 7456
4202 7478 4201 7477 4197 7468 4193 7512
4227 7491 4258 7515 4274 7466 4263 7463
4252 7471 4242 7461 4235 7443
TIME...MOT...LOC 0954Z 256DEG 41KT 4257 7499 4230 7478 4201 7501
HLCThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:58 PM EDT | Special Weather Statement | BGM | Pike | 32 min |
| Jun 11, 2:13 AM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna, Wyoming | 3 hr |
| Jun 11, 3:48 AM EDT | Special Weather Statement | BGM | Susquehanna | 42 min |
| Jun 11, 4:22 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne | 3 hr |
| Jun 11, 5:19 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Pike, Wayne | 3 hr |
| Jun 11, 5:49 AM EDT | Special Weather Statement | BGM | Wayne | 26 min |
| Jun 11, 6:37 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne | 118 min |
| Jun 11, 6:55 AM EDT | Areal Flood Advisory | BGM | Wayne | 113 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.